Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Neurol Assoc. 2016 May;34(2):142-144. Korean. Case Report. https://doi.org/10.17340/jkna.2016.2.10
Lee WJ , Kang MK , Shin HR , Kim TJ , An SJ , Mo H , Nam K , Yoon BW .
Department of Neurology, Seoul National University Hospital, Seoul, Korea. bwyoon@snu.ac.kr
Abstract

We present a case report indicating that the administration of phentermine, an appetite suppressant with sympathomimetic activity, can provoke an intracerebral hemorrhage. A 48-year-old woman with no previously established cerebrovascular risk fa ctors and who had taken phentermine for 30 days developed sudden-onset left hemiparesis. Brain magnetic resonance imaging revealed an acute intracerebral hemorrhage involving the right thalamus. This case indicates that physicians should be aware of the relevant cause of medication history including appetite suppressants in young patients with an acute intracerebral hemorrhage.

Copyright © 2019. Korean Association of Medical Journal Editors.